News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Hypertension

Question: Taking MagnaRx w/ Red Yeast Rice...


 Blacktor7 - Wed Apr 29, 2009 11:14 pm

Hello, I understand that male supplements such as magna Rx (for erectile dysfunction) should not be taken w/ heart and cholesterol medications; however, does this also ring true for natural cholesterol lowering supplements like Red Yeast Rice? I am currently taking MagnaRx and have been considering taking Red Yeast Rice as well. Is this something that i should rule out?
 John Kenyon, CNA - Mon May 04, 2009 10:31 pm

User avatar Hello --

There's no reason you can't take both MagnaRX and red yeast rice concurrently. I'm curious, though, if you've actually realized any benefit from either, especially the MagnaRX. If it does seem to be helping with the target problem, then by all means continue. I also am wondering why you feel the need to take something to lower your cholesterol levels. Is this just a precautionary measure or do you know you have elevated lipids? If the latter is true, do you know what those levels are? Depending upon whether or not you actually have a confirmed need to lower your blood fats, you may need to be on a real medication to lower these levels, and if that's the case then you may not be able to use MagnaRX which, like most such remedies, is composed of botanicals which generally shouldn't be a problem, but they do warn, for unclear reasons, not using this with statin drugs. It's difficult to know why, since MagnaRX is not a clinically tested or recognized drug, so there's very little actual information available on it.

I hope this helps. Good luck to you and please follow up with us regarding the above information.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here